Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

A question for those on Cellcept


  • Please log in to reply
10 replies to this topic

#1 lizzie

lizzie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 07 September 2008 - 12:11 AM

Hi all, just got home from a weeks stay in hospital for Iloprost and review. Although diagnosed as limited, I have recently had some progression of skin thickening and the rheumatologist is now of the opinion that it is more likely that I have diffuse. He wanted me to start on cyclophosphamide, but I wasn't keen so we agreed that I should try Cellcept. I've started taking Cellcept this week. I do have one question that I thought those in the forum would be able to answer better than my Dr: How does the Cellcept effect your hair and is it OK to colour it?

Lizzie



#2 razz

razz

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 344 posts

Posted 07 September 2008 - 05:52 AM

Hi Lizzie,

I've been taking Cellcept for seven months now and haven't seen any changes in my hair. Although I haven't dyed it lately (I sure could use a nice color) I don't see it being a problem. I'm on 1,000 mg of Cellcept a day and haven't experienced any adverse side effects.

You deserve the beauty treatment!

Hugs,
Razz
Live well, Laugh often, Love much

#3 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 07 September 2008 - 06:56 AM

I took the oral cyclophosphamide and it really thinned my hair. I was really starting to lose it in front and on the top. Then I quit that and went on Cellcept. My hair has come back to it's original and it's getting thicker. I highlight my hair but didn't do it while on the cyclophosphamide. I have however been able to start doing it again while on the Cellcept and have had ho problems. I hope this helps.

Warm hugs,

Peggy



#4 Buttons

Buttons

    Senior Silver Member

  • Members
  • PipPipPipPipPipPip
  • 608 posts
  • Location:UK

Posted 07 September 2008 - 06:59 AM

Hi Lizzie
I can't help over your question about cellcept but would just like to say glad you got through your hospital stay but sorry to hear about you new diagnosis of diffuse. Hope all goes well for you with the cellcept.

Jenusue

#5 RememberingToSmile

RememberingToSmile

    Silver Member

  • Members
  • PipPipPipPip
  • 104 posts

Posted 07 September 2008 - 08:43 AM

I had some hair thinning when I first started Cellcept (3000 mg/day); but I think it was due to normal hormone adjustment. I had also had a DNC to remove a polyp at the time.

After a couple years, my hair is definitely more course and wavey; but who knows what medication is causing it.


My side-effect from Cellcept has been bowel related. Luckily I had almost immediate skin response/relief from the drug so I was patient, and the symptoms abated with time. Drink lots of water....

Good luck,
RTS

#6 Snowbird

Snowbird

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,008 posts
  • Location:Canada

Posted 07 September 2008 - 10:12 AM

Hi Lizzie

I'm also sad to hear about your new diagnosis of diffuse. I hope you're doing ok and the cellcept works for you too. Take care, and PM me when you can ok!
Sending good wishes your way!

#7 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 07 September 2008 - 11:43 AM

Lizzie,
Welcome home! No length of time in a hospital is fun, so I'm glad you're home. I hope the Illopost works for you. Was it for your Raynaud's?

I started Cellcept 1.5 years ago after 3.5 years of methotrexate, then Imuran, then cyclophosphamide. I lost a tremendous amount of hair. However, once I started cellcept, my hair started growing back. My beautician commented on how it was thickening up during the last color and cut. I do get lowlights (I'm totally gray so I get streaks of reddish brown). Been doing it for years; however, my hair has become a lot healthier on cellcept than the other drugs.

Gotta do those "feel good' things when you can. So I'd say go for it. Good luck on cellcept. Let us know how you do.

Big Hugs,


Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#8 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,921 posts
  • Location:U.K.

Posted 07 September 2008 - 12:19 PM

Lizzie,

I've been on Cellcept 11 months, 3 grams per day, no hair problems, it's nice and healthy :) . Have high and low lights done regularly. Lots used to fall out at the beginning of the disease when I washed it but not now.

I hope you didn't find the Iloprost too arduous, I hated it.

Take care.

Amanda
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#9 lizzie

lizzie

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 08 September 2008 - 05:58 AM

Thanks to everyone for their responses. I was enormous;y cheered to hear that it doesn't seem to have a bad effect on hair and for some even seems to improve it. I know in the scheme of things our hair is nothing compared to our health, but it is important to our psychologcial wellbeing :) . Was interested to note the different doses that everyone is on- I'm working my way up to having 1.5 grams a day. I was rather suprised, when I asked how long I would be on it , to be told by the rheumatologist that if it appears to be working that I would take it indefinitely.

Jensue and Snowbird thanks for the commiserations re diagnosis- In fact what I said was a bit misleading, I have not actually been diagnosed as definitely having diffuse- apparently at the moment the rheumatologist says I am sort of in a diagnostic limbo between limited and diffuse (Over the last few months skin involvement has progressed to just above my elbow, but only one side!).

Amanda- I don't actually find the Iloprost too bad because I have it continuously at a low dose ( 1ml an hour) over five days- other than a slight headache/nausea I have little in the way of side effects. When I had it at a higher rate over a period of 6 hours instead of 24 hours I felt truly awful. Luckily in the unit where I go you get the choice how to have it ( you have to stay in hospital for the whole 5 days even if you opt to have it over 6 hours a day). I go in for it every 2 - 3 months except during the summer and it does make a difference to how my hands feel, plus have not had any ulcers.

Lizzie

#10 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,921 posts
  • Location:U.K.

Posted 08 September 2008 - 12:43 PM

Lizzie,

Sorry correction I am on 2g of cellcept each day not 3! What was that link about sclero and cognative impairment?!

I had Iloprost over 6 hours hence feeling awful as you did. If I ever had it again it would be over a 24 hour period.

Thanks.

Amanda
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#11 razz

razz

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 344 posts

Posted 18 September 2008 - 03:13 AM

Lizzie,

I wanted to tell you after reading everyone's responses I realized my hair quality has improved. I didn't think it was from my medication. I honesly thought it was the shampoo I was using, but my hair is shinier and fuller than ever. Before my hair was dry and thin. I've been taking Cellcept for 7 months now and had no idea my hair would get fuller. What a nice bonus!

I hope you've done something beautiful with your hair!


Hugs,
Razz
Live well, Laugh often, Love much